Hail, Ouachita
- When
- December 22, 7:39 PM CST
- Where
- Ouachita County, West Monroe
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.517, -92.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 22, 3:00 PM CST, 4 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CST SAT DEC 22 2001 FIRST OF A SERIES OF CANADIAN COLD AIR CHUNKS WILL BEGIN TO SPILL INTO THE AREA LATE TONIGHT IN THE WAKE OF A COLD FRONT CURRENTLY THROUGH THE DFW AREA. MERGING SHORT WAVES OVER THE CENTRAL AND NORTHERN PLAINS WILL CAUSE UPPER LOW TO STRENGTHEN AND ACCELERATE TOWARDS THE GREAT LAKES...THUS OPENING THE COLD AIR GATEWAY. SLOWER ETA MODEL SHOWING MORE RELIABILITY...SO EXPECT FRONT TO TAKE MOST OF THE NIGHT MAKING ITS WAY THROUGH NORTH LA. CONVECTION RATHER SPARSE ALONG LEADING TROF...ONLY SIGNIFICANT THUNDERSTORMS AND HEAVY RAIN IN EAST TX LAKES. UPPER DIVERGENT PATTERN AS LEFT FRONT QUADRANT OF JET STREAM DIGS INTO AREA...AND CYLCONIC CURVATURE...TRANSVERSES FROM SE TX EASTWARD THROUGH CENTRAL LA INTO THE EVENING. INSTABILITY POCKET INDICATED ON LAPS ANAYSIS EAST OF CLL. THIS MAY ALLOW REGENERATION OF CONVECTION INTO EAST TX LAKES...WHICH HAS NOT BEEN UNUSUAL WITH COLD FRONTS...ESPECIALLY LATELY. LOOKING AT EXTENDED...COOL AIR TO REMAIN IN PLACE UNDER DEEP NORTHERLY FLOW AS UPPER TROF BECOMES ESTABLISHED OVER EASTERN GREAT LAKES. COLDER SHOTS OF AIR LOOKING TO ARRIVE AROUND CHRISTMAS...THEN AGAIN TOWARDS BEGINNING OF FOLLOWING WEEKEND. NO CONVECTIVE PRECIPITATION AT ALL FORESEEN. OTHER PRECIPITATION NOT OBVIOUS ENOUGH TO PUT IN FORECAST YET. SHV 40/55/27/54 3000 MLU 43/58/31/54 6000 TXK 39/52/28/52 2000 TYR 38/53/28/55 1000 LFK 42/58/26/56 2000 VII .SHV...NONE.
TXZ167-222340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 517 PM CST SAT DEC 22 2001 A STRONG THUNDERSTORM OVER EASTERN SABINE COUNTY TEXAS WILL CONTINUE RAPIDLY MOVING NORTHEAST ACROSS THE TOLEDO BEND RESERVOIR...AND INTO SABINE PARISH LOUISIANA...DURING THE NEXT HOUR. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING WINDS TO 45 MPH...SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL. THIS STORM IS APPROXIMATELY 7 MILES EAST OF HEMPHILL...MOVING NORTHEAST NEAR 45 MPH. THIS STORM WILL AFFECT THE FLORIEN COMMUNITY IN SABINE PARISH AROUND 530 PM. BOATERS ON TOLEDO BEND RESERVOIR SHOULD HEAD TO SHORE AND TAKE COVER AS THIS STORM APPROACHES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
600 PM CST SAT DEC 22 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM SIKES LA 60 MPH TSTM WIND GUST
12/22/01 WINN ESTIMATED WIND GUST REPORT FROM
DEPT OF HIGHWAYS OFFICIAL...DOTD
0425 PM 10 W COLGRADE LA WIND DAMAGE
12/22/01 WINN NUMEROUS TREES DOWN ALONG
A 1/2 MILE STRETCH OF TOM
HUDSON ROAD JUST NE OF
WINNFIELD REPORT FROM DEPT OF
HIGHWAYS OFFICIAL...DOTD
0435 PM 5 NW COLGRADE LA WIND DAMAGE
12/22/01 WINN NUMEROUS TREES/POWER LINES
DOWN BETWEEN HIGHWAY 124
AND 499 SHINGLES BLOWN OFF
SEVERAL HOUSES REPORT FROM
LAW ENFORCEMENT
15The Shreveport radar (KSHV), 162 km away, was scanning. The volume nearest the first event began at 01:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, December 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273429.